Alert archive / Florida / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 46, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 11, 1995, 5:06 PM EDT for Volusia County, Florida. It was in force for 42 min.
The area
The counties it named.
The facts
- Issued
- Jun 11, 1995, 5:06 PM EDT (21:06 UTC)
- Expired
- Jun 11, 1995, 5:48 PM EDT
- In force
- 42 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 116 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 754 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1013 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMLB 112107 RRA SVRMLB FLC127-112200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 506 PM EDT SUN JUN 11 1995 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 600 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN EAST CENTRAL FLORIDA ...VOLUSIA COUNTY AT 504 PM WEATHER RADAR INDICATED TWO SEVERE THUNDERSTORMS IN VOLUSIA COUNTY. THE FIRST WAS OVER THE CITY OF DELAND AND THE SECOND WAS ENTERING THE COUNTY AND WILL BE NEAR THE CITY OF PIERSON BY 520 PM. THE THUNDERSTORMS ARE MOVING SOUTHWEST AT 10 MPH. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STRONG BUILDING. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:39 PM EDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jun 11, 2:39 PM EDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 239 PM EDT SUN JUN 11 1995 88D INDICATING A TRW DEVELOPING NEAR BOTH COASTS AND DRIFTING INLAND ATTM. ACTIVE WEATHER IN STORE FOR THE AREA THIS CYCLE AS TROF IN MIDWEST AMPLIFIES OVER ERN U.S. VORT MAX ROTATING THROUGH BASE OF TROF AND COOLER MID LEVEL TEMPS WILL ENHANCE STRONG TRW POTENTIAL ON MON AFTN AND EVE. LOW LEVEL FLOW MAY BE STRONG ENOUGH MON TO INHIBIT E COAST SEABREEZE DEVELOPMENT AT LEAST IN NRN FA BUT ANY AREAS THAT ARE ABLE TO COME AROUND SELY WILL ALSO AID IN STRONG TRW. OUTFLOWS FROM PREFRONTAL TRW THAT REACH AREA COULD ALSO HELP PROVIDE FOCUS. ALL IN ALL...MAY HAVE STRONG TO SEVERE TRW MON AND MON NITE...WILL MENTION HIGHER GUSTS WITH TRW IN PERIODS 2 AND 3 AND LET MID SHIFT REFINE WORDING IF NEEDED. APPEARS FRONTAL BOUNDARY WILL MOVE THROUGH FA DURING THE DAY TUE WITH DRIER AIR FILTERING INTO AREA MIDWEEK. WILL KEEP POP MENTION IN FOR TUES BUT BEGIN TO TRIM BACK CHANCES FROM N. WILL LEAN CLOSER TO FAN POPS AND COMP ON TEMPS. THANKS FOR COORD TBW. @1...VOLUSIA LAKE ORANGE SEMINOLE OSCEOLA @2...BREVARD INDIAN RIVER @3...ST LUCIE MARTIN OKEECHOBEE MCO 73/91/72/89 3543 DAB 72/91/72/88 3543 MLB 73/92/73/89 2443 GLITTO
In the hours before
Special weather statement, Jun 11, 4:29 PM EDT, 37 minutes before
FLZ041-044>047-053-054-058-059-064-501-112230- EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 429 PM EDT SUN JUN 11 1995 ...UPDATED THUNDERSTORM OUTLOOK TO INCLUDE THE POSSIBILITY OF SEVERE THUNDERSTORMS OVER THE INTERIOR... DOPPLER RADARS IN TAMPA BAY AND IN MELBOURNE ARE INDICATING THAT THE POSSIBILITY OF SEVERE THUNDERSTORMS WILL OCCUR OVER THE INTERIOR SECTIONS OF EAST CENTRAL FLORIDA BETWEEN 530 PM AND 9 PM THIS EVENING. AT 4 PM...THE RADARS WERE INDICATING THAT THE WEST COAST SEABREEZE WILL COLLIDE WITH THE EAST COAST SEABREEZE. ALTHOUGH THE EXACT LOCATION OF THIS COLLISION IS NOT KNOWN YET...THE COUNTIES WHICH COULD EXPERIENCE STRONG TO SEVERE THUNDERSTORMS IN EAST CENTRAL FLORIDA ARE...LAKE...OSCEOLA...INTERIOR VOLUSIA AND ORANGE...INCLUDING THE ENTIRE ORLANDO METROPOLITAN AREA. SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS AND HAIL. PAST HISTORY ALSO HAS SHOWN THAT WHEN THE SEA BREEZES COLLIDE ISOLATED TORNADOES CAN OCCUR. ALL THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DEADLY CLOUD TO GROUND LIGHTNING. HAM RADIO/SKYWARN PERSONNEL AND EMERGENCY MANAGEMENT OFFICIALS ARE ASKED TO RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN MELBOURNE FLORIDA. STAY TUNED TO NOAA WEATHER RADIO OR TO THE LOCAL MEDIA FOR LATER STATEMENTS AND POSSIBLE WARNINGS. HODANISH
Special weather statement, Jun 11, 4:35 PM EDT, 31 minutes before
FLZ041-044>047-053-054-058-059-064-501-112230- EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 429 PM EDT SUN JUN 11 1995 ...UPDATED THUNDERSTORM OUTLOOK TO INCLUDE THE POSSIBILITY OF SEVERE THUNDERSTORMS OVER THE INTERIOR... DOPPLER RADARS IN TAMPA BAY AND IN MELBOURNE ARE INDICATING THAT THE POSSIBILITY OF SEVERE THUNDERSTORMS WILL OCCUR OVER THE INTERIOR SECTIONS OF EAST CENTRAL FLORIDA BETWEEN 530 PM AND 9 PM THIS EVENING. AT 4 PM...THE RADARS WERE INDICATING THAT THE WEST COAST SEABREEZE WILL COLLIDE WITH THE EAST COAST SEABREEZE. ALTHOUGH THE EXACT LOCATION OF THIS COLLISION IS NOT KNOWN YET...THE COUNTIES WHICH COULD EXPERIENCE STRONG TO SEVERE THUNDERSTORMS IN EAST CENTRAL FLORIDA ARE...LAKE...OSCEOLA...INTERIOR VOLUSIA AND ORANGE...INCLUDING THE ENTIRE ORLANDO METROPOLITAN AREA. SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS AND HAIL. PAST HISTORY ALSO HAS SHOWN THAT WHEN THE SEA BREEZES COLLIDE ISOLATED TORNADOES CAN OCCUR. ALL THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DEADLY CLOUD TO GROUND LIGHTNING. HAM RADIO/SKYWARN PERSONNEL AND EMERGENCY MANAGEMENT OFFICIALS ARE ASKED TO RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN MELBOURNE FLORIDA. STAY TUNED TO NOAA WEATHER RADIO OR TO THE LOCAL MEDIA FOR LATER STATEMENTS AND POSSIBLE WARNINGS. HODANISH
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:38 PM EDT | Severe Thunderstorm Warning | MLB | Orange | 45 min |
| Jun 11, 7:50 PM EDT | Severe Thunderstorm Warning | MLB | Osceola | 33 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.